MAUDE Adverse Event Report: COOK INC CHIBA BIOPSY NEEDLE

COOK INC CHIBA BIOPSY NEEDLE
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the biopsy needle caught the mandrel at the time of puncture.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: product code: mjg.Common name: device, percutaneous, biopsy.(b)(4).Corrected data: initial aware date is 10/26/2016.A review of the complaint history, device history record, documentation, drawing, manufacturing instruction, quality control, and specifications was completed during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
An international customer reported that during an external percutaneous biliary drainage, the biopsy needle caught the mandrel at the time of puncture.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CHIBA BIOPSY NEEDLE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6109766
Report Number1820334-2016-01346
Device Sequence Number1248883
Product Code KNW
UDI-Device Identifier00827002010475
UDI-Public(01)00827002010475(17)180901(10)4502725
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberDCHN-18-20.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2016
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date11/17/2016
Supplement Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR